Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
millionvoices

2 Months Into Accutane, Any Popping Advice?

Recommended Posts

Hey everyone. I am currently on Accutane and almost done my second month! Basically for the first month I was taking 40mg every other day, and this month 40mg every day. I am seeing my dermatologist on the 22nd to get be prescribed to my new dose. Anyways, 2 months in and I'm barely seeing any results. No I'm not mad about it, it just sucks being patient. I didn't have bad acne when I started on the drug, I'd say moderately severe? I only had 1 or 2 cysts a month. I had no acne on my cheeks and then it gradually started to get worse and worse there.. and now my cheeks are probably the worst spot. Then when I started accutane I guess it did get a BIT better, but I hate how the appearance of my skin looks like I have acne because of scarring.. ugh.

So now on accutane I'd say every time 2 pimples go away, 2 new ones come in. Something like that. I wanted to know if wearing makeup will really affect if my skin is getting better, because I wear makeup (from mac which I heard breaks out a lot of girls).

And does anyone have any advice on what to do with the pimples that pop on accutane? I swear when I wash my face, the 2 or however many (big!) pimples on my face will pop. Right now they're probably half the diameter of a dime, and it's so hard not to just let them be when they're popped.. so sometimes I dab a bit of benzaclin on the PIMPLE ONLY to dry it out. Is that bad? Should I be using another method?

Thanks

Share this post


Link to post
Share on other sites

I don't really remember breaking out more when on accutane, but Mac is probably one of the worst products you could put on your skin IMO. People who have never had a pimple in their life can wear Mac. Everyone else is better off not wearing that makeup than wasting their money and putting it on. I've tried every sort of foundation- everyday minerals, shiseido, mac, loreal, lancome, clinique, cover girl, bare minerals, rejuva minerals, etc. In November 2011, I started using Aveda foundation, and I will never wear another foundation again. This makeup covers great and DOES NOT break me out (granted I have a great makeup remover).

If the pimples are popping on their own, it's better than getting dirty fingers in there and messing with them. The trick I've used to pop pimples is santizing a very sharp needle with alcohol, GENTLY poking the head of the pimple, wrap my fingers in tissue paper, and gently squeeze in a inward and downward motion. But this only works if the pimple is ready to pop. You still risk scaring doing this, if you squeeze or poke and it bleeds. Once it starts bleeding, stop and leave it alone. Blood vessels are in the derms, which scars are formed in that layer of the skin as well.

I couldn't use any sort of medication or treatment on my skin when I was on accutane. It would just burn my skin so badly. Besides, your skin should be dry enough that you wouldn't need to "dry out" the pimple. And that's a common myth people believe- that they need to "dry out" their skin because it's oily and full of acne. In fact, I would probably do the opposite and not put a medicated treatment on it, but neosporin or aloe vera (from the plant). I think if you moisturized that area, it will be less irritated which will help healing and prevent further acne.

Best of luck to you my dear! Be blessed!

Share this post


Link to post
Share on other sites

I got a severe breakout when starting accutane, i had painful cysts all over my face, it hurt to smile. (not that I did that a lot at the time....)

Everytime I'd wake up my pillow would be covered in pus/blood from popped pimples and I couldn't wash my face without some popping. My IB didn't subside for a couple months either, so don't worry that you aren't seeing improvment.

Months 3 - 4 is when people start to see accutane working, and a lot of people break out until the end of their course even. When you're done your course and accutane is out of your body (1 month) then you should be assessing how well it's worked for you. I doubt you'll be dissapointed :)

As for the pimples right now, moisturize a LOT, take vitamin C supplements to keep producing collagen and strengthen your immune system. For particularly bad cysts I usually put a bandaid over top with polysporin overnight. Should help redness and healing.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×